MAUDE Adverse Event Report: COOK ENDOSCOPY CAPTURA SERRATED LARGE FORCEP-SPIKE; PTS ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED, EXEMPT

COOK ENDOSCOPY CAPTURA SERRATED LARGE FORCEP-SPIKE; PTS ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED, EXEMPT
Catalog Number DBF-2.4SL-230SP-20-S
Medical Device Problem Code Dull, Blunt (2407)
Health Effect - Clinical Code Tissue Damage (2104)
Date of Event 02/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation evaluation: a photo provided by the user was attached that shows the area where the tissue looked bitten into and there was some bleeding around the bite site.Our laboratory evaluation of the product said to be involved could not confirm the report as it was described.During the evaluation of the device, the forceps were advanced down an olympus 2.8 mm channel endoscope.When the handle was manipulated, the forceps cups opened and closed as intended.A functional test was performed by taking a biopsy sample of simulated tissue.The forceps took a bite of the simulated tissue as expected.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a definitive cause for the reported observation could not be determined because the product said to be involved functioned as intended.A discrepancy or anomaly that could have contributed to the reported observation was not observed during our laboratory analysis of the returned product.The size of tissue sample or biopsy to be excised can be controlled by how the user handles the forceps.If excessive pressure was applied during advancement into the tissue or during handle manipulation, this could have contributed to the reported observation.The instructions for use (ifu) direct the user to, "advance forceps to biopsy or retrieval site, then open cups and advance into tissue to be biopsied or object to be retrieved.Using slight pressure on handle, close forceps around tissue or object.Note: it is not necessary to apply excessive pressure to cleanly excise tissue.Maintain gentle handle pressure to keep cups closed and gently withdraw forceps from site." the ifu contains the following warning: "these single-use forceps should only be used to biopsy tissue where possible bleeding or hemorrhage will not present a danger for patients.Adequate plans for management of potential bleeding or hemorrhage and appropriate airway management should be in place." the ifu lists potential complications as: "those associated with gastrointestinal endoscopy include but are not limited to: perforation, bleeding or hemorrhage, aspiration, fever, infection, allergic reaction to medication, hypotension, respiratory depression or arrest, cardiac arrhythmia or arrest." prior to distribution, all captura serrated large forceps - spike are subjected to a visual inspection to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During a biopsy procedure, the physician used a cook captura serrated large forcep-spike.The forceps did not bite through the tissue and ripped [tearing of tissue].The endoscopic picture provided shows bleeding at the [biopsy] site.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
CAPTURA SERRATED LARGE FORCEP-SPIKE
Common Device Name
PTS ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED, EXEMPT
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key8413828
Report Number1037905-2019-00126
Device Sequence Number16657009
Product Code PTS
UDI-Device Identifier00827002560871
UDI-Public(01)00827002560871(17)200403(10)W3846695
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/03/2020
Device Catalogue NumberDBF-2.4SL-230SP-20-S
Device Lot NumberW3846695
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/25/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/15/2019
Initial Report FDA Received Date03/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1